What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 30, 6:45 AM CST, 23 minutes earlier.
Area forecast discussion, Jun 30, 6:45 AM CST, 23 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Quad Cities IA IL
745 AM CDT Tue Jun 30 2020
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 243 AM CDT Tue Jun 30 2020
At 3 AM, a stationary frontal boundary was draped from along the
I-90 corridor in western Minnesota southeastward to east of IIB
to DVN to KC75 and then eastward. Temperatures are slightly cooler
north and east of the front with temperatures in the mid to upper
70s south of the front. A mesoscale convective vort max is
spinning near Quincy Illinois with a developing area of showers
and thunderstorms stretching from there northward into Lee County
Iowa.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 243 AM CDT Tue Jun 30 2020
There are subtle differences between the models through the short
term. The main forecast concerns remain chances of precipitation.
At 500 MB, the Plains are under southwesterly flow with a piece
of shortwave energy lifting towards the region from the southwest.
An MCV is lifting across the area head of this feature and into
the Mid Mississippi River Valley. The shortwave is forecast to
lift northeastward and bring the MCV into Iowa today. The heavy
precipitation has been focused along and south of the MCV with
lighter precipitation to the north of this feature.
The ECWMF lifts the MCV to near Fairfield by 00 UTC on Wednesday
and the UKMET and NAM12 lift it toward Muscatine by 00 UTC.
Either solution would focus the bulk of the shower and
thunderstorm activity today south of a Fairfield to Galesburg line
with lighter precipitation northward to Interstate 80 or Highway
30 by evening. Precipitable Water values are forecast to be around
2.0 inches by 00 UTC. Flow aloft is weak and storm speeds will
only be around 20 knots so these showers and storms will be slow,
heavy rain produces. For these reasons, we are not planning any
changes to the flash flood watch for this issuance. All of these
factors will work to keep temperatures cooler and humid with high
temperatures in the lower 80s in dewpoints in the lower 70s.
Tuesday night into Wednesday morning, UKMET, NAM, and ECMWF
generate an MCS Tuesday evening and bring it across Iowa ad into
eastern Iowa around 12 UTC on Wednesday. The MCS steering tools of
the 700 mb and 850 temperatures gradients support the idea of an
MCS generating toward our west moving along the edge of the 700 mb
cap and into eastern Iowa during this time frame.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 243 AM CDT Tue Jun 30 2020
Key Message: Increased storm chances midweek, then dwindling rain
prospects with typical heat and humidity through the holiday weekend
into next week.
Forecast details...
Dog Days of summer is the best way to describe the long term.
We'll have another day of increased shower and storm chances on
Wednesday between remnant MCV/shortwave and potentially an
approaching cluster of storms from the Plains. Bulk shear is progged
to be fairly weak, but in conjunction with ample reservoir of
CAPE could result in an evolving isolated pulse type severe threat
for wind. Locally heavy rain will also continue to be a threat
mainly across portions of our south and west service area within
reservoir of deeper moisture laden airmass with PWATs over 1.5 to
near 2 inches.
Heading into the Fourth of July holiday weekend the pattern looks
to feature an amplifying upper ridge from the Southern Plains to
Ontario. This should result in highs taking a bit of a step up with
more widespread readings at 90 or in the lower 90s, with heat index
readings another step above that and solidly in the 90s each
afternoon through the weekend. Ridging will look to generally
suppress convection aside from low possibility of isolated airmass
activity, will see a lot of dry hours Thursday through Sunday.
By late in the weekend there is some indications of a shortwave
cresting the ridge, which could send a cold front in our direction.
However, considerable disagreement exists on timing/location.
Despite this disagreement it would seem unlikely this front would
make it this far and bring any relief from the Dog Days given high
heights aloft and overall weak flow.
Next week the upper ridge does look to flatten some, and so will
keep an eye to see if any fronts can sneak down into the area. In
general though it looks like the heat and humidity will continue.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
ISSUED AT 607 AM CDT Tue Jun 30 2020
VFR tafs to start the period all locations. KBRL will see
ceilings and visibilities become MVFR to IFR as scattered showers
and thunderstorms spread northward this morning and continues into
the afternoon. Precipitation may make it as far north as KCID and
KMLI but confidence is low in this occurring. If precipitation
does make it that far north, periods of MVFR to IFR conditions
are possible. Conditions will improve at all TAF sites after 00
UTC.
A line of thunderstorms may move across eastern Iowa from west to
east after 09 UTC on Wednesday but confidence is low in this
occurring at this time. Another round of MVFR to IFR is possible
at all TAF sites as the storms move through. This will be
addressed in later updates.
&&
.HYDROLOGY...
Issued at 1115 AM CDT Mon Jun 29 2020
Mostly minor flooding continued on parts of the Cedar and Iowa
rivers. Most locations in these basins have already crested and
were falling. Meanwhile on the Wapsipinicon River at De Witt,
major flooding will continue through mid week.
On the Mississippi River, flood warnings remain in effect for
Gladstone and Burlington for minor flooding. Meanwhile, a Flood
Warning has been issued for Keithsburg where the river will reach
minor flood stage later today, but then fall again early Tuesday.
An active pattern will be found over the region for the next
several days. By Tuesday, a slow moving disturbance will take up
residence across the region and linger through mid-week.
Anomalously high moisture levels combined with the slow moving and
potentially repetitive nature of the precipitation, and a
favorable environment for very efficient rainfall production will
pose a threat for heavy rain of which could amount to several
inches. This threat doesn't look to be widespread, but rather more
localized. The area of greatest concern for this heavy rain would
be far southeast Iowa, northeast Missouri and west central
Illinois. This threat could also expand northward through the I-80
corridor. Thus anyone with interests on area rivers, especially
on the Skunk, Des Moines, Fox, La Moine, and portions of the
Mississippi River south of Burlington, is urged to monitor later
forecasts and statements on this heavy rain potential.
&&
.CLIMATE...
ISSUED AT 248 PM CDT Mon Jun 29 2020
Week 2...July 7-13
Hot and humid weather will persist through week 2. CPC has placed
much of the central and eastern US, including our area, in a
moderate risk for excessive heat.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Lee-Van Buren.
IL...Flash Flood Watch through Wednesday morning for Hancock-
McDonough.
MO...Flash Flood Watch through Wednesday morning for Clark-
Scotland.
&&
...Corrected Formating...
SYNOPSIS...Cousins
SHORT TERM...Cousins
LONG TERM...McClure
AVIATION...Cousins
HYDROLOGY...Haase
CLIMATE...WolfHazardous weather outlook, Jun 30, 3:35 AM CST, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
435 AM CDT Tue Jun 30 2020
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
435 AM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
A Flash Flood Watch remains in effect until 7 AM Wednesday for
portions of far southeast Iowa, west central Illinois, and far
northeast Missouri. Please see the Flash Flood Watch for more
details.
Area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
There is a chance of thunderstorms on Wednesday. The primary
threats are locally heavy rain and lightning.
Afternoon heat index readings will top out in the 90s through
the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight. Please
report any rainfall amounts over 1 inch.
In the hours before
Special weather statement, Jun 30, 2:02 AM CST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
302 AM CDT Tue Jun 30 2020
ILC067-300930-
Hancock-
302 AM CDT Tue Jun 30 2020
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHWESTERN HANCOCK
COUNTY UNTIL 430 AM CDT...
At 300 AM CDT, radar indicated heavy rain from thunderstorms falling
over Warsaw, or near Keokuk. These thunderstorms with heavy rain are
nearly stationary. Radar estimates 1 to 2 inches of rain have already
fallen within the past hour.
Locations impacted include...
Hamilton, Warsaw, Tioga, Stillwell and Sutter.
Torrential rainfall is occurring with this thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive
through it.
LAT...LON 4020 9143 4034 9146 4036 9145 4038 9142
4040 9126 4020 9117
TIME...MOT...LOC 0800Z 228DEG 3KT 4032 9141
McClureSpecial weather statement, Jun 30, 3:43 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
443 AM CDT Tue Jun 30 2020
MOC045-301115-
Clark-
443 AM CDT Tue Jun 30 2020
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHWESTERN CLARK
COUNTY UNTIL 615 AM CDT...
At 442 AM CDT, radar indicated very heavy rain from thunderstorms
falling near Wyaconda, or 9 miles southwest of Kahoka. These
thunderstorms with heavy rain are nearly stationary. Doppler radar
indicated 1 to 2 inches of rain have already fallen.
Locations impacted include...
Wyaconda, Fairmont and Neeper.
Torrential rainfall is occurring with these thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive
through it.
LAT...LON 4026 9195 4038 9195 4045 9184 4025 9166
TIME...MOT...LOC 0942Z 228DEG 3KT 4033 9186
McClure
Special weather statement, Jun 30, 4:20 AM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
520 AM CDT Tue Jun 30 2020
ILC067-301145-
Hancock-
520 AM CDT Tue Jun 30 2020
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTH CENTRAL HANCOCK
COUNTY UNTIL 645 AM CDT...
At 519 AM CDT, radar indicated heavy rain from thunderstorms falling
over West Point, or 12 miles southwest of Carthage. These
thunderstorms with heavy rain are nearly stationary. Doppler radar
estimates 1 to 2 inches of rain have already fallen.
Locations impacted include...
Carthage, Hamilton, Bowen, West Point, Ferris, Denver, Elvaston,
Basco, Bentley and Stillwell.
Torrential rainfall is occurring with these thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive
through it.
LAT...LON 4020 9135 4041 9133 4047 9114 4020 9106
TIME...MOT...LOC 1019Z 295DEG 2KT 4025 9124
McClure
Local storm report, Jun 30, 6:00 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 ENE CHARLIE HEATH MEM 40.61N 91.84W
06/30/2020 M2.50 INCH CLARK MO TRAINED SPOTTER
CURRENT RAINFALL ACCUMULATION THIS MORNING.
&&
TJGLocal storm report, Jun 30, 6:29 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HEAVY RAIN 1 NE FORT MADISON 40.64N 91.33W
06/30/2020 M2.00 INCH LEE IA TRAINED SPOTTER
RAINFALL ACCUMULATION THIS MORNING.
&&
TJG